2017, 37(4): 2115-2140. doi: 10.3934/dcds.2017091

degenerate with respect to parameters fold-Hopf bifurcations

Department of Mathematics, Politehnica University of Timisoara, Pta Victoriei, No. 2,300006, Timisoara, Timis, Romania

Received  May 2016 Revised  November 2016 Published  December 2016

Fund Project: The author is supported by grant FP7-PEOPLE-2012-IRSES-316338

In this work we study degenerate with respect to parameters fold-Hopfbifurcations in three-dimensional differential systems. Such degeneraciesarise when the transformations between parameters leading to a normal formare not regular at some points in the parametric space. We obtain newgeneric results for the dynamics of the systems in such a degenerateframework. The bifurcation diagrams we obtained show that in a degeneratecontext the dynamics may be completely different than in a non-degenerateframework.

Citation: Gheorghe Tigan. degenerate with respect to parameters fold-Hopf bifurcations. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 2115-2140. doi: 10.3934/dcds.2017091
References:
[1]

G. Chen, T. Ueta, Yet another chaotic attractor, International Journal of Bifurcation and Chaos, 9 (1999), 1465-1466. doi: 10.1142/S0218127499001024.

[2]

J.D. Crawford, E. Knobloch, Classification and unfolding of degenerate Hopf bifurcations with O(2) symmetry: No distinguished parameter, Physica D: Nonlinear Phenomena, 31 (1988), 1-48. doi: 10.1016/0167-2789(88)90011-5.

[3]

F. Dumortier, S. Ibanez, H. Kokubu, C. Simo, About the unfolding of a Hopf-zero singularity, Discrete and Continuous Dynamical Systems -Series A, 33 (2013), 4435-4471. doi: 10.3934/dcds.2013.33.4435.

[4]

I. Garcia, C. Valls, The three-dimensional center problem for the zero-Hopf singularity, Discrete and Continuous Dynamical Systems -Series A, 36 (2016), 2027-2046. doi: 10.3934/dcds.2016.36.2027.

[5]

X. He, C. Li, Y. Shu, Triple-zero bifurcation in van der Pol's oscillator with delayed feedback, Communications in Nonlinear Science and Numerical Simulation, 17 (2012), 5229-5239. doi: 10.1016/j.cnsns.2012.05.001.

[6]

J. Huang, Y. Zhao, Bifurcation of isolated closed orbits from degenerated singularity, Discrete and Continuous Dynamical Systems -Series A, 33 (2013), 2861-2883. doi: 10.3934/dcds.2013.33.2861.

[7]

W. Jiang, B. Niu, On the coexistence of periodic or quasi-periodic oscillations near a Hopf-pitchfork bifurcation in NFDE, Communications in Nonlinear Science and Numerical Simulation, 18 (2013), 464-477. doi: 10.1016/j.cnsns.2012.08.004.

[8]

Y. A. Kuznetsov, Elements of Applied Bifurcation Theory Springer-Verlag, 1995. doi: 10.1007/978-1-4757-2421-9.

[9]

J. S. W. Lamb, M.-A. Teixeira, K. N. Webster, Heteroclinic bifurcations near Hopf-zero bifurcation in reversible vector fields in $\mathbb{R}^{3}$, Journal of Differential Equations, 219 (2005), 78-115. doi: 10.1016/j.jde.2005.02.019.

[10]

C. Lazureanu, T. Binzar, On the symmetries of a Rikitake type system, C. R. Acad. Sci. Paris, Ser. I, 350 (2012), 529-533. doi: 10.1016/j.crma.2012.04.016.

[11]

C. Lazureanu, T. Binzar, On a new chaotic system, Mathematical Methods in the Applied Sciences, 38 (2015), 1631-1641. doi: 10.1002/mma.3174.

[12]

J. Lu, G. Chen, A new chaotic attractor coined, International Journal of Bifurcation and Chaos, 12 (2012), 659-661. doi: 10.1142/S0218127402004620.

[13]

M. Perez-Molina, M. F. Perez-Polo, Fold-Hopf bifurcation, steady state, self-oscillating and chaotic behavior in an electromechanical transducer with nonlinear control, Communications in Nonlinear Science and Numerical Simulation, 17 (2012), 5172-5188. doi: 10.1016/j.cnsns.2012.06.004.

[14]

E. Ponce, J. Ros, E. Vela, Unfolding the fold-Hopf bifurcation in piecewise linear continuous differential systems with symmetry, Physica D: Nonlinear Phenomena, 250 (2013), 34-46. doi: 10.1016/j.physd.2013.01.010.

[15]

R. Qesmi, M. Ait Babram, M. L. Hbid, Center manifolds and normal forms for a class of retarded functional differential equations with parameter associated with Fold-Hopf singularity, Applied Mathematics and Computation, 181 (2006), 220-246. doi: 10.1016/j.amc.2006.01.030.

[16]

J. C. Sprott, Some simple chaotic flows, Physical Review E, 50 (1994), 647-650. doi: 10.1103/PhysRevE.50.R647.

[17]

G. Tigan, Analysis of a dynamical system derived from the Lorenz system, Scientific Bulletin of the Politehnica University of Timisoara, 50 (2005), 61-72.

[18]

G. Tigan, D. Opris, Analysis of a 3D dynamical system, Chaos, Solitons and Fractals, 36 (2008), 1315-1319. doi: 10.1016/j.chaos.2006.07.052.

[19]

G. Tigan, Analysis of degenerate fold-Hopf bifurcation in a three-dimensional differential system, Qualitative Theory of Dynamical Systems, to appear.

[20]

P. D. Woods, A. R. Champneys, Heteroclinic tangles and homoclinic snaking in the unfolding of a degenerate reversible Hamiltonian-Hopf bifurcation, Physica D: Nonlinear Phenomena, 129 (1999), 147-170. doi: 10.1016/S0167-2789(98)00309-1.

show all references

References:
[1]

G. Chen, T. Ueta, Yet another chaotic attractor, International Journal of Bifurcation and Chaos, 9 (1999), 1465-1466. doi: 10.1142/S0218127499001024.

[2]

J.D. Crawford, E. Knobloch, Classification and unfolding of degenerate Hopf bifurcations with O(2) symmetry: No distinguished parameter, Physica D: Nonlinear Phenomena, 31 (1988), 1-48. doi: 10.1016/0167-2789(88)90011-5.

[3]

F. Dumortier, S. Ibanez, H. Kokubu, C. Simo, About the unfolding of a Hopf-zero singularity, Discrete and Continuous Dynamical Systems -Series A, 33 (2013), 4435-4471. doi: 10.3934/dcds.2013.33.4435.

[4]

I. Garcia, C. Valls, The three-dimensional center problem for the zero-Hopf singularity, Discrete and Continuous Dynamical Systems -Series A, 36 (2016), 2027-2046. doi: 10.3934/dcds.2016.36.2027.

[5]

X. He, C. Li, Y. Shu, Triple-zero bifurcation in van der Pol's oscillator with delayed feedback, Communications in Nonlinear Science and Numerical Simulation, 17 (2012), 5229-5239. doi: 10.1016/j.cnsns.2012.05.001.

[6]

J. Huang, Y. Zhao, Bifurcation of isolated closed orbits from degenerated singularity, Discrete and Continuous Dynamical Systems -Series A, 33 (2013), 2861-2883. doi: 10.3934/dcds.2013.33.2861.

[7]

W. Jiang, B. Niu, On the coexistence of periodic or quasi-periodic oscillations near a Hopf-pitchfork bifurcation in NFDE, Communications in Nonlinear Science and Numerical Simulation, 18 (2013), 464-477. doi: 10.1016/j.cnsns.2012.08.004.

[8]

Y. A. Kuznetsov, Elements of Applied Bifurcation Theory Springer-Verlag, 1995. doi: 10.1007/978-1-4757-2421-9.

[9]

J. S. W. Lamb, M.-A. Teixeira, K. N. Webster, Heteroclinic bifurcations near Hopf-zero bifurcation in reversible vector fields in $\mathbb{R}^{3}$, Journal of Differential Equations, 219 (2005), 78-115. doi: 10.1016/j.jde.2005.02.019.

[10]

C. Lazureanu, T. Binzar, On the symmetries of a Rikitake type system, C. R. Acad. Sci. Paris, Ser. I, 350 (2012), 529-533. doi: 10.1016/j.crma.2012.04.016.

[11]

C. Lazureanu, T. Binzar, On a new chaotic system, Mathematical Methods in the Applied Sciences, 38 (2015), 1631-1641. doi: 10.1002/mma.3174.

[12]

J. Lu, G. Chen, A new chaotic attractor coined, International Journal of Bifurcation and Chaos, 12 (2012), 659-661. doi: 10.1142/S0218127402004620.

[13]

M. Perez-Molina, M. F. Perez-Polo, Fold-Hopf bifurcation, steady state, self-oscillating and chaotic behavior in an electromechanical transducer with nonlinear control, Communications in Nonlinear Science and Numerical Simulation, 17 (2012), 5172-5188. doi: 10.1016/j.cnsns.2012.06.004.

[14]

E. Ponce, J. Ros, E. Vela, Unfolding the fold-Hopf bifurcation in piecewise linear continuous differential systems with symmetry, Physica D: Nonlinear Phenomena, 250 (2013), 34-46. doi: 10.1016/j.physd.2013.01.010.

[15]

R. Qesmi, M. Ait Babram, M. L. Hbid, Center manifolds and normal forms for a class of retarded functional differential equations with parameter associated with Fold-Hopf singularity, Applied Mathematics and Computation, 181 (2006), 220-246. doi: 10.1016/j.amc.2006.01.030.

[16]

J. C. Sprott, Some simple chaotic flows, Physical Review E, 50 (1994), 647-650. doi: 10.1103/PhysRevE.50.R647.

[17]

G. Tigan, Analysis of a dynamical system derived from the Lorenz system, Scientific Bulletin of the Politehnica University of Timisoara, 50 (2005), 61-72.

[18]

G. Tigan, D. Opris, Analysis of a 3D dynamical system, Chaos, Solitons and Fractals, 36 (2008), 1315-1319. doi: 10.1016/j.chaos.2006.07.052.

[19]

G. Tigan, Analysis of degenerate fold-Hopf bifurcation in a three-dimensional differential system, Qualitative Theory of Dynamical Systems, to appear.

[20]

P. D. Woods, A. R. Champneys, Heteroclinic tangles and homoclinic snaking in the unfolding of a degenerate reversible Hamiltonian-Hopf bifurcation, Physica D: Nonlinear Phenomena, 129 (1999), 147-170. doi: 10.1016/S0167-2789(98)00309-1.

Figure 2.  Generic phase portraits of the 2D system (38) on the bifurcation curve $\delta :\beta _{1}+\xi _{3}^{2}=0; $ "d1" corresponds to $s=-1,$ $\theta _{0}<0,$ $ \beta _{2}<0, $ "d2" to $s=-1,$ $\theta _{0}<0,$ $\beta _{2}>0,$ "d3" to $s=-1,$ $\theta _{0}>0,$ $\beta _{2}<0,$ "d4" to $s=-1,$ $\theta _{0}>0,$ $\beta _{2}>0,$ "d5" to $ s=1,$ $\theta _{0}>0,$ $\beta _{2}>0,$ "d6" to $s=1,$ $ \theta _{0}>0,$ $\beta _{2}<0,$ "d7" to $s=1,$ $ \theta _{0}<0,$ $\beta _{2}<0$ and "d8" to $s=1,$ $\theta _{0}<0,$ $\beta_{2}>0$
Figure 1.  Generic phase portraits of the 2D system (38) at $ \alpha_1=\alpha_2=0$ and (a) $s=+1,\theta_0>0,$ (b) $s=+1, \theta_0<0,$ (c) $s=-1,\theta_0>0,$ (d) $s=-1,\theta _0<0$
Figure 3.  Generic phase portraits of the $2D$ system (38)
Figure 4.  Generic phase portraits of the $2D$ system (38)
Figure 5.  Bifurcation diagrams for: a) $\theta _{0}>0$ and $s=+1,$ (left); b) $\theta _{0}<0$ and $s=-1$ (right)
Figure 6.  Bifurcation diagrams for: a) $0<\theta _{0}\leq \frac{1}{2}$ and $s=-1,$ (left); b) $\theta _{0}>\frac{1}{2}$ and $s=-1$ (right). The generic portraits on the lines $k^{1},k^{2}$ are the same as in their neighborhood corresponding to $A_{3}$ a node, namely "nssn" for $ \alpha _{1}<0,$ respectively, "snun" for $\alpha _{1}>0$
Figure 7.  Bifurcation diagram for $\theta _{0}<0$ and $s=+1.$ The generic portraits on the lines $k^{1},k^{2}$ are the same as in their neighborhood corresponding to $A_{3}$ a node, namely "ssun" or "sssn"
Figure 8.  The point $A_3$ in 2D and its corresponding limit cycle $C$ in 3D
Figure 9.  The circle in 2D and its corresponding torus in 3D
Figure 10.  The heteroclinic orbit in 2D and its corresponding sphere in 3D
Figure 11.  Generic phase portraits of the 3D system. In all cases $ \omega_1=0.1$ and $\omega_2=-0.1$ The other numeric values are as follows: "nn" $\beta _{1}=-0.5,\beta _{2}=-0.001,$ $s=-1,$ $ \theta _{0}=1;$ "sn" $\beta _{1}=-0.01,\beta _{2}=-0.2,$ $s=1,$ $\theta _{0}=1;$ "ss" $\beta _{1}=-0.12, \beta _{2}=-0.14,$ $s=-1,$ $\theta _{0}=-1;$ "sns" $ \beta _{1}=-0.01,\beta _{2}=-0.24,$ $s=-1,$ $\theta _{0}=-1,$ "snuf" $\beta _{1}=-0.01,\beta _{2}=-0.24,$ $s=-1,$ $ \theta _{0}=1;$ "sssn" $\beta _{1}=-0.01,\beta _{2}=-0.1,$ $s=1,$ $\theta _{0}=-1$
Figure 12.  Generic phase portraits of the 3D system. In all cases $ \omega _{1}=0.1$ and $\omega _{2}=-0.1$ The other numeric values are as follows: "ssuf" $\beta _{1}=-0.01,\beta _{2}=0.02,$ $ s=1,$ $\theta _{0}=-1;$ "ssc" $\beta _{1}=-0.01, \beta _{2}=-0.002, $ $s=1,$ $\theta _{0}=-1;$ "ssh" $\beta _{1}=-0.01,\beta _{2}=-0.0028,$ $s=1,$ $\theta _{0}=-1$ and "nns" $\beta _{1}=-0.01,\beta _{2}=-0.011,$ $s=1,$ $ \theta _{0}=1$
[1]

Carles Bonet-Revés, Tere M-Seara. Regularization of sliding global bifurcations derived from the local fold singularity of Filippov systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3545-3601. doi: 10.3934/dcds.2016.36.3545

[2]

Valery A. Gaiko. The geometry of limit cycle bifurcations in polynomial dynamical systems. Conference Publications, 2011, 2011 (Special) : 447-456. doi: 10.3934/proc.2011.2011.447

[3]

Yancong Xu, Deming Zhu, Xingbo Liu. Bifurcations of multiple homoclinics in general dynamical systems. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 945-963. doi: 10.3934/dcds.2011.30.945

[4]

Ruyuan Zhang. Hopf bifurcations of ODE systems along the singular direction in the parameter plane. Communications on Pure & Applied Analysis, 2005, 4 (2) : 445-461. doi: 10.3934/cpaa.2005.4.445

[5]

Ricardo Miranda Martins. Formal equivalence between normal forms of reversible and hamiltonian dynamical systems. Communications on Pure & Applied Analysis, 2014, 13 (2) : 703-713. doi: 10.3934/cpaa.2014.13.703

[6]

Lana Horvat Dmitrović. Box dimension and bifurcations of one-dimensional discrete dynamical systems. Discrete & Continuous Dynamical Systems - A, 2012, 32 (4) : 1287-1307. doi: 10.3934/dcds.2012.32.1287

[7]

Xingwu Chen, Weinian Zhang. Normal forms of planar switching systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 6715-6736. doi: 10.3934/dcds.2016092

[8]

Anatoly Neishtadt. On stability loss delay for dynamical bifurcations. Discrete & Continuous Dynamical Systems - S, 2009, 2 (4) : 897-909. doi: 10.3934/dcdss.2009.2.897

[9]

C. R. Zhu, K. Q. Lan. Phase portraits, Hopf bifurcations and limit cycles of Leslie-Gower predator-prey systems with harvesting rates. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 289-306. doi: 10.3934/dcdsb.2010.14.289

[10]

Virginie De Witte, Willy Govaerts. Numerical computation of normal form coefficients of bifurcations of odes in MATLAB. Conference Publications, 2011, 2011 (Special) : 362-372. doi: 10.3934/proc.2011.2011.362

[11]

Xiang-Ping Yan, Wan-Tong Li. Stability and Hopf bifurcations for a delayed diffusion system in population dynamics. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 367-399. doi: 10.3934/dcdsb.2012.17.367

[12]

Hooton Edward, Balanov Zalman, Krawcewicz Wieslaw, Rachinskii Dmitrii. Sliding Hopf bifurcation in interval systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3545-3566. doi: 10.3934/dcds.2017152

[13]

Denis G. Gaidashev. Renormalization of isoenergetically degenerate hamiltonian flows and associated bifurcations of invariant tori. Discrete & Continuous Dynamical Systems - A, 2005, 13 (1) : 63-102. doi: 10.3934/dcds.2005.13.63

[14]

Weigu Li, Jaume Llibre, Hao Wu. Polynomial and linearized normal forms for almost periodic differential systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 345-360. doi: 10.3934/dcds.2016.36.345

[15]

Julián López-Gómez, Marcela Molina-Meyer, Paul H. Rabinowitz. Global bifurcation diagrams of one node solutions in a class of degenerate boundary value problems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (3) : 923-946. doi: 10.3934/dcdsb.2017047

[16]

Luigi Chierchia, Gabriella Pinzari. Planetary Birkhoff normal forms. Journal of Modern Dynamics, 2011, 5 (4) : 623-664. doi: 10.3934/jmd.2011.5.623

[17]

Zalman Balanov, Meymanat Farzamirad, Wieslaw Krawcewicz, Haibo Ruan. Applied equivariant degree. part II: Symmetric Hopf bifurcations of functional differential equations. Discrete & Continuous Dynamical Systems - A, 2006, 16 (4) : 923-960. doi: 10.3934/dcds.2006.16.923

[18]

Xiuli Sun, Rong Yuan, Yunfei Lv. Global Hopf bifurcations of neutral functional differential equations with state-dependent delay. Discrete & Continuous Dynamical Systems - B, 2018, 23 (2) : 667-700. doi: 10.3934/dcdsb.2018038

[19]

Jihua Yang, Liqin Zhao. Limit cycle bifurcations for piecewise smooth integrable differential systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (6) : 2417-2425. doi: 10.3934/dcdsb.2017123

[20]

P.E. Kloeden. Pitchfork and transcritical bifurcations in systems with homogeneous nonlinearities and an almost periodic time coefficient. Communications on Pure & Applied Analysis, 2004, 3 (2) : 161-173. doi: 10.3934/cpaa.2004.3.161

2016 Impact Factor: 1.099

Metrics

  • PDF downloads (13)
  • HTML views (204)
  • Cited by (3)

Other articles
by authors

[Back to Top]